Alert archive / Indiana / Beach Hazards Statements in 2013
Beach Hazards Statement 14, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 4, 2013, 3:02 PM CDT for Lake County, Indiana; Lake County, Illinois. It took effect at Sep 5, 2013, 4:00 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2013, 3:02 PM CDT (20:02 UTC)
- In effect from
- Sep 5, 2013, 4:00 AM CDT
- Expired
- Sep 6, 2013, 5:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 51 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455 WHUS43 KLOT 042002 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 302 PM CDT WED SEP 4 2013 ILZ006-014-INZ001-050415- /O.NEW.KLOT.BH.S.0014.130905T0900Z-130906T1000Z/ LAKE IL-COOK-LAKE IN- 302 PM CDT WED SEP 4 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...A COLD FRONT WILL DROP ACROSS THE AREA OVERNIGHT WITH MODERATE NORTHEAST WINDS OF 15 TO 20 MPH ALLOWING WAVES TO GROW INTO THE 3 TO 6 FT RANGE ALONG THE ILLINOIS AND PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN. WINDS AND WAVES SHOULD GRADUALLY TAPER THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ BMD PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
6 follow-up statements
433 WHUS43 KLOT 050243 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 943 PM CDT WED SEP 4 2013 ILZ006-014-INZ001-051045- /O.CON.KLOT.BH.S.0014.130905T0900Z-130906T1000Z/ LAKE IL-COOK-LAKE IN- 943 PM CDT WED SEP 4 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT THURSDAY THROUGH LATE THURSDAY NIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...A COLD FRONT WILL DROP ACROSS THE AREA OVERNIGHT WITH MODERATE NORTHEAST WINDS OF 15 TO 20 MPH DEVELOPING AND ALLOWING WAVES TO GROW INTO THE 3 TO 6 FT RANGE ALONG THE ILLINOIS AND PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN. WINDS AND WAVES SHOULD GRADUALLY TAPER THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ RATZER PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
936 WHUS43 KLOT 050840 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 340 AM CDT THU SEP 5 2013 ILZ006-014-INZ001-051645- /O.CON.KLOT.BH.S.0014.130905T0900Z-130906T1000Z/ LAKE IL-COOK-LAKE IN- 340 AM CDT THU SEP 5 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...MODERATE NORTHEAST WINDS OF 10 TO 20 MPH WILL ALLOW WAVES TO GROW TO THE 3 TO 6 FEET RANGE ALONG THE ILLINOIS AND PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN TODAY. WINDS AND WAVES WILL GRADUALLY TAPER THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ RODRIGUEZ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
278 WHUS43 KLOT 051455 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 955 AM CDT THU SEP 5 2013 ILZ006-014-INZ001-052300- /O.CON.KLOT.BH.S.0014.000000T0000Z-130906T1000Z/ LAKE IL-COOK-LAKE IN- 955 AM CDT THU SEP 5 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...MODERATE NORTHEAST WINDS OF 10 TO 20 MPH WILL ALLOW WAVES TO GROW TO THE 3 TO 6 FEET RANGE ALONG THE ILLINOIS AND PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN TODAY. WINDS AND WAVES WILL GRADUALLY TAPER THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ BMD PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
877 WHUS43 KLOT 052005 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 305 PM CDT THU SEP 5 2013 ILZ006-014-INZ001-060415- /O.CON.KLOT.BH.S.0014.000000T0000Z-130906T1000Z/ LAKE IL-COOK-LAKE IN- 305 PM CDT THU SEP 5 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...WAVES OF 3 TO 6 FEET ALONG THE ILLINOIS AND PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN WILL GRADUALLY SUBSIDE THIS EVENING AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ BMD PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
440 WHUS43 KLOT 060209 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 909 PM CDT THU SEP 5 2013 ILZ006-014-INZ001-061000- /O.CON.KLOT.BH.S.0014.000000T0000Z-130906T1000Z/ LAKE IL-COOK-LAKE IN- 909 PM CDT THU SEP 5 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG RIP CURRENTS EXPECTED. * STRONG STRUCTURAL CURRENTS EXPECTED. * OVERVIEW...WAVES OF 3 TO 5 FEET ALONG THE ILLINOIS AND PORTIONS OF THE NORTHWEST INDIANA SHORES OF LAKE MICHIGAN WILL CONTINUE TO GRADUALLY SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT OUT AWAY FROM SHORE ALONG THE PIER STRUCTURE. && $$ RATZER PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
015 WHUS43 KLOT 060957 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 457 AM CDT FRI SEP 6 2013 ILZ006-014-INZ001-061100- /O.EXP.KLOT.BH.S.0014.000000T0000Z-130906T1000Z/ LAKE IL-COOK-LAKE IN- 457 AM CDT FRI SEP 6 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING... WINDS AND WAVES HAVE SUBSIDED TO THE POINT THAT THE THREAT FOR RIP CURRENTS HAS DIMINISHED. $$ MDB PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS THEN AFTER DOING THE SURVEY VISIT US AT HTTP://WEATHER.GOV/CHICAGO FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 3:00 PM CDT, 2 minutes earlier.
Area forecast discussion, Sep 4, 3:00 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 300 PM CDT WED SEP 4 2013 .DISCUSSION... 300 PM CDT THE FORECAST CHALLENGES ARE MAINLY TEMPERATURES AS SUMMER LOOKS TO WIN OUT OVER AUTUMN IN THE EARLY GOING OF SEPTEMBER. SYNOPSIS...IMPRESSIVELY DEEP UPPER TROUGH OVER EASTERN CANADA IS BEING REINFORCED THIS AFTERNOON WITH A VIGOROUS JET DIVING INTO THE UPPER GREAT LAKES. AS A GEE-WHIZ AND A SIGN OF THE CHANGE IN SEASONS...NOT HERE YET BUT UP NORTH...850MB TEMPS AT CWZC ON THE SOUTHERN END OF JAMES BAY DROPPED FROM +11C LAST NIGHT TO -5C THIS MORNING UNDER THAT UPPER TROUGH. AN ASSOCIATED SURFACE COLD FRONT IS DRAPED FROM LAKE ONTARIO THROUGH CENTRAL WI INTO SOUTHERN MN. THIS FRONT HAS BEEN MOVING SLOWLY BUT CONSISTENTLY SOUTHWARD TODAY WITH A RIBBON OF STRATUS/STRATOCU BEHIND IT. ALSO SEEN UPSTREAM IS A SHEARING OUT SHORTWAVE ACROSS NW MN WHICH WILL CONTINUE TO MOVE SOUTHEASTWARD. TONIGHT...GIVEN THE COLD FRONT ORIENTATION AND THE LOSS OF MIXING OF WESTERLY WINDS...EXPECT THE SURFACE COLD FRONT TO PROGRESS QUICKER DOWN THE LAKE THIS EVENING...REACHING CHICAGO BY JUST AFTER SUNDOWN OR SO. THIS WILL MEAN A TURN TO NORTHEAST WINDS AND A DROP IN TEMPERATURE BY SEVERAL DEGREES LIKELY IN JUST A COUPLE HOURS. READINGS SHOULD THEN STABILIZE NEAR THE LAKE GIVEN THE STILL MILD WATER TEMPERATURES. THE NAM AND RAP SOUNDINGS ALONG WITH COLD AIR ADVECTION AND RH FIELDS SUPPORT AT LEAST PATCHY STRATUS MAKING IT DOWN INTO THE AREA NOT LONG BEHIND THE FRONT. LOW-LEVEL THERMAL PROFILES ALSO HOVER AROUND LAPSE RATES SUPPORTIVE OF LAKE-INDUCED CLOUDS. WITH THESE FORECASTS MESHING WITH OBSERVATIONAL TRENDS UPSTREAM...HAVE BUMPED UP SKY COVER LATER THIS EVE INTO OVERNIGHT. ALSO...AFOREMENTIONED SHEARING SHORT WAVE OVER NW MN WILL RIDE A TIGHT 600-800MB THERMAL GRADIENT INTO NW/NC IL BY EARLY OVERNIGHT. NAM FORECAST SOUNDINGS OVER RFD WOULD CONTINUE TO SUPPORT A CHANCE FOR SOME SPRINKLES LATE AS THE WAVE OVERRIDES SOME OF THE LOWER LEVEL MOISTURE. SO CONTINUE THAT IN THE FORECAST BUT HAVE JUST BACKED UP IN TIME. WHILE A COLD FRONT IS EASING THROUGH...TEMPERATURES WILL END UP SEVERAL DEGREES WARMER THAN LAST NIGHT WITH MORE OF A WIND COMPONENT AND INCREASING CLOUD COVER ACTING AS INSULATION. THURSDAY THROUGH SATURDAY...FAIRLY QUIET WEATHER INTO FRIDAY CONTINUES TO BE THE TREND IN THE WEATHER PATTERN. NORTHEAST WINDS WILL CONTINUE INTO THU WITH TEMPERATURES IN THE 70S ACROSS AREAS NORTH OF I-80. WARM AIR ADVECTION BEGINS FRIDAY AS THE HIGHS SHIFTS EAST. THE 04.00 EC WAS FAIRLY SHARP WITH THIS ALOFT AND HAVING A COINCIDENT SHORT WAVE WITH OUTPUT QPF. ITS MORE CURRENT RUN IS MORE IN LINE WITH OTHER GUIDANCE...THAT IS DRIER AND CONTINUE AS SUCH IN THE FORECAST. NEXT SHORT WAVE DROPS OVER THE GREAT LAKES WITH ASSOCIATED WEAK SURFACE COLD FRONT OOZING SOUTHWARD ON SAT. BEST LAPSE RATES AND MOISTURE ARE REALLY CONFINED TO THE FRONT...SO DO NOT INTRODUCE SHOWER CHANCES UNTIL SAT AFTERNOON AND AT THAT LOW AT THIS TIME. TEMPS RIGHT NOW LOOK TO BE IN THE MID 80S FOR SAT GIVEN LOCAL CLIMATOLOGY...AND GIVEN LOW-LEVEL THERMAL VALUES WHAT THEY WERE TODAY BUT WITH EVEN MORE SW ADVECTION. MTF EXTENDED FORECAST SAT NIGHT-WED...WEAK COLD FRONT CONTINUES TO DROP SOUTH THROUGH THE AREA SATURDAY EVENING INTO SUNDAY. WILL KEEP LOW POPS FOR SATURDAY NIGHT...AND FOR THE SOUTHERN PART OF THE FORECAST AREA SUNDAY. HIGH PRESSURE MOVES ACROSS THE LAKES SUNDAY WITH NORTHEAST SURFACE WINDS. THIS SHOULD BRING DRY AND A LITTLE COOLER WEATHER...ESPECIALLY NEAR THE LAKE. SUNDAY NIGHT INTO MONDAY THE UPPER RIDGE AXIS SHIFTS EAST TOWARD THE GREAT LAKES AND THE SURFACE HIGH SHIFTS EAST BRINGING A RETURN TO SOUTHERLY FLOW AND WARMER WEATHER. GUIDANCE PRODUCING SLIGHT CHANCE POPS MOST PERIODS DAYS 4 THOUGH 7 BUT DON'T SEE ANY REAL FOCUS FOR THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT OR TUESDAY. AS UPPER RIDGE AXIS PUSHES EAST THROUGH THE GREAT LAKES THE HEAT DOMES SPREADS EAST. TUESDAY LOOKS ESPECIALLY WARM WITH GFS 925 MB TEMPS 26-28C AND ECMWF EVEN A BIT WARMER WITH STRONG WSW FLOW. LOOKING AT CIPS ANALOGS...SIMILAR PATTERNS IN LATE AUGUST AND SEPTEMBER YIELDED SURFACE TEMPS MOSTLY IN THE LOWER 90S. HAVE BUMPED UP MAX TEMPS OVER GUIDANCE FOR TUESDAY. NOT GOING TO GO WILD WITH TEMPS 6 DAYS OUT...BUT WILL CONTINUE TO MONITOR. COULD SEE NEAR RECORD HIGHS TUESDAY IF MODELS PAN OUT AND WE GET ENOUGH SUNSHINE. UPPER TROF MOVES ACROSS THE UPPER LAKES AND TRAILING SURFACE COLD FRONT APPROACHES THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY FOR THE BEST CHANCE OF THUNDERSTORMS IN THE EXTENDED PERIOD. ALLSOPP && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * WINDS RAPIDLY TURNING NORTHEAST WITH FROPA THIS EVENING. * MVFR CEILINGS POSSIBLY DEVELOPING ACROSS THE TERMINALS AFTER 04 UTC TONIGHT. KJB //DISCUSSION...UPDATED 18Z... THE MAIN FORECAST CONCERNS WILL BE THE TIMING OF THE COLD FRONTAL PASSAGE THIS EVENING...AND THE ASSOCIATED RAPID WIND SHIFT OUT OF THE NORTHEAST...AS WELL AS THE THREAT FOR A PERIOD OF MVFR CIGS OVERNIGHT. WINDS ARE EXPECTED TO REMAIN OUT OF THE WEST AROUND 10 KT THROUGH THE AFTERNOON. HOWEVER...A COLD FRONT..CURRENTLY DROPPING SOUTHWARD THROUGH CENTRAL WISCONSIN AND LAKE MICHIGAN...WILL PRODUCE A SIGNIFICANT WIND SHIFT OUT OF THE NORTHEAST BY EARLY THIS EVENING AS IT MOVES ACROSS THE TERMINALS. TIMING OF THIS FRONT APPEARS THAT IT MAY BE A BIT SLOWER THAN PREVIOUSLY THOUGHT. THEREFORE...I PUSHED OFF THE TIMING AROUND AN HOUR...WITH A PASSAGE AROUND OR SHORTLY AFTER 02 UTC AT ORD...AND AFTER 03 UTC AT MDW. ONCE THIS FRONT PASSES...EXPECT A RAPID WIND SHIFT OUT OF THE NORTHEAST. THESE WINDS WILL LIKELY INCREASE SOME IN MAGNITUDE...WITH SOME GUSTS UP IN THE UPPER TEENS...LATER TONIGHT INTO THURSDAY. THE OTHER CONCERN IS FOR A PERIOD OF LOWER CLOUDS IN THE 1-2,000 FOOT RANGE LATER TONIGHT AFTER 04 UTC. CURRENT SATELLITE IMAGERY INDICATES A GOOD AMOUNT OF MVFR CLOUD COVER IN THE WAKE OF THE COLD FRONT ACROSS NORTHERN LAKE MICHIGAN AND NORTHERN WISCONSIN EARLY THIS AFTERNOON. THIS CLOUD COVER MAY IMPACT NORTHERN ILLINOIS OVERNIGHT TONIGHT BEFORE IMPROVING BY EARLY THURSDAY AS COLD AIR MOVES IN ACROSS THE AREA. FOR THIS REASON...I HAVE OPTED TO ADD SOME MVFR CIGS TO THE 18 UTC TAFS OVERNIGHT TONIGHT. CONFIDENCE IS LOW TO MODERATE IN THIS OCCURRING. KJB //ORD AND MDW CONFIDENCE...UPDATED 20Z... * HIGH CONFIDENCE WITH WIND SPEED/DIRECTION TODAY...WITH MEDIUM CONFIDENCE OF TIMING AND TRENDS OF FROPA THIS EVENING. * MEDIUM CONFIDENCE WITH CEILING TRENDS LATER TONIGHT...WITH LOW- MEDIUM CONFIDENCE IN THE POTENTIAL FOR FOR A PERIOD OF MVFR CEILINGS AFTER 04 UTC. KJB //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...VFR. FRIDAY...VFR. SATURDAY...SLIGHT CHANCE OF TSRA LATE...OTHERWISE VFR. SUNDAY...SLIGHT CHANCE OF TSRA...OTHERWISE VFR. MONDAY...SLIGHT CHANCE OF TSRA...OTHERWISE VFR. TUESDAY...VFR. RODRIGUEZ && .MARINE... 229 PM CDT A COLD FRONT IS STARTING TO MAKE ITS WAY DOWN LAKE MICHIGAN THIS AFTERNOON WITH A PUSH OF NORTH-NORTHEASTERLY FLOW BEHIND THE FRONT INCREASING THE WINDS INTO THE 15 TO 20 KT RANGE WITH OCCASIONAL GUSTS TO 25 KT POSSIBLE. THE FRONT SHOULD CLEAR THE SOUTH END OF THE LAKE AROUND MIDNIGHT TONIGHT. WITH A DECENT FETCH DOWN THE LAKE...WAVES ARE EXPECTED TO BUILD INTO THE 3 TO 6 FT RANGE AT THE SOUTH END OF THE LAKE PROMPTING A SMALL CRAFT ADVISORY FOR MAINLY THE ILLINOIS NEARSHORE WATERS LATE THIS EVENING AND OVERNIGHT. THESE CONDITIONS SHOULD SUBSIDE BACK BELOW CRITERIA THURSDAY AFTERNOON AS HIGH PRESSURE PASSES OVER THE LAKE. AS THE HIGH SHIFTS OVER THE EASTERN LAKES FRIDAY...SOUTHERLY FLOW INCREASES AGAIN ACROSS THE LAKE. ANOTHER FRONT IS EXPECTED TO SAG SOUTH ACROSS THE LAKE SATURDAY NIGHT INTO EARLY SUNDAY. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 4, 12:18 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1218 PM CDT WED SEP 4 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 051730- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1218 PM CDT WED SEP 4 2013 /118 PM EDT WED SEP 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LARGE WAVES COULD PRODUCE STRONG CURRENTS AND HAZARDOUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES...MAINLY ALONG THE ILLINOIS SHORE...LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LARGE WAVES COULD PRODUCE STRONG CURRENTS AND HAZARDOUS SWIMMING CONDITIONS AT LAKE MICHIGAN BEACHES THURSDAY INTO THURSDAY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-051730- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1218 PM CDT WED SEP 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT...MAINLY ALONG THE ILLINOIS SHORE...LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THURSDAY INTO THURSDAY EVENING. THERE WILL BE PERIODIC LOW CHANCES FOR THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-051730- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1218 PM CDT WED SEP 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS MUCH OF LAKE MICHIGAN FRIDAY NIGHT THROUGH MONDAY. && MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:02 PM CDT | Small Craft Advisory | LOT | 31 hr |
Nearby
Beach Hazards Statements in Indiana, 2013Beach Hazards Statements in Illinois, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.